advertisement
Question
Posted by: Sherry | 2012/05/11

Am I addicted to Zoloft?

Dear CS, I suffer from anxiety and depression and have been on zoloft, 2.5mg every second day for the past year and a half. I do see a psychologist but feel so much more in control with Zoloft. Today was my zoloft off day and I left R800 in the ATM machine. It was obviously gone when I went back. What do I do? I like myself better on zoloft. It''s not just a psychological effect. I am more focused, calmer and cleverer on it.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I haven't ever heard of someone taking most drugs, including Zoloft, every second day, except when their condition has cleared up fully and they are starting to reduce the dose prior to stopping it altogether. I wonder, from your message, whether you are indeed being weaned off the Zoloft, and are worrying about this, placing too much credit on the drug and too little on yourself. This is where the psychologist should be helping, IF they are using modern methods like CBT, rather than wishy-washy mere chat

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Maria | 2012/05/11

There are many different medications one can try for depression and anxiety, it''s ridiculous that your doctor recommends you stay on Zoloft if the side effects are intolerable. GP''s are not well qualified in prescribing psychiatric drugs, I suggest you see a psychiatrist for an evaluation.

CS won''t see your answer unless you start a completely new post.

Reply to Maria
Posted by: Sherry | 2012/05/11

Thank you for your quick response CS

.25mg is the only way I can tolerate the side effects like dry eyes, insomnia, loss of libido etc. My psych suggested deparoc as she says I have more anxiety than depression, but my GP says stay with Zoloft as it works in a similar way. Should I just take the full course for a few months and then wean off.

Reply to Sherry
Posted by: Maria | 2012/05/11

Nope that''s not addiction, you actually need it. I find it odd that you take it every second day. Is that the way it was prescribed?

Reply to Maria
Posted by: cybershrink | 2012/05/11

I haven't ever heard of someone taking most drugs, including Zoloft, every second day, except when their condition has cleared up fully and they are starting to reduce the dose prior to stopping it altogether. I wonder, from your message, whether you are indeed being weaned off the Zoloft, and are worrying about this, placing too much credit on the drug and too little on yourself. This is where the psychologist should be helping, IF they are using modern methods like CBT, rather than wishy-washy mere chat

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement